Alert archive / Louisiana / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 71, NWS Lake Charles, LA
NWS Lake Charles, LA issued this severe thunderstorm warning at Jun 17, 2005, 9:58 AM CDT for Avoyelles Parish, Rapides Parish, Louisiana. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 17, 2005, 9:58 AM CDT (14:58 UTC)
- Expired
- Jun 17, 2005, 11:00 AM CDT
- In force
- 62 min
- Issued by
- NWS Lake Charles, LA
- Area
- Counties, with a storm outline in the text
Counties Avoyelles Parish, LA, Rapides Parish, LA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 3.0 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1962 J/kg
- Mixed-layer CIN
- -56 J/kg
- Mixed-layer LCL
- 869 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- -4 m²/s²
- 0-3 km storm-relative helicity
- 13 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KLCH 171458 SVRLCH LAC009-079-171600- /O.NEW.KLCH.SV.W.0071.050617T1458Z-050617T1600Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LAKE CHARLES LA 958 AM CDT FRI JUN 17 2005 THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... RAPIDES PARISH IN CENTRAL LOUISIANA AVOYELLES PARISH IN CENTRAL LOUISIANA * UNTIL 1100 AM CDT * AT 957 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 16 MILES NORTHWEST OF BOYCE TO 19 MILES NORTHEAST OF HOLLOWAY...AND MOVING SOUTHEAST AT 25 MPH. * SEVERE THUNDERSTORMS EXPECTED TO BE NEAR... BOYCE AND BALL BY 1030 AM CDT HOLLOWAY BY 1040 AM CDT DEVILLE BY 1045 AM CDT KINCAID RESERVOIR AND PINEVILLE BY 1050 AM CDT KOLIN AND ALEXANDRIA BY 1055 AM CDT CENTERPOINT BY 1100 AM CDT SEVERE THUNDERSTORMS PRODUCE WINDS IN EXCESS OF 60 MPH...DESTRUCTIVE HAIL...DEADLY LIGHTNING AND TORRENTIAL RAIN. CALL 337-477-5285 TO REPORT SEVERE WEATHER TO THE WEATHER SERVICE. LAT...LON 3165 9300 3169 9201 3113 9173 3116 9253 $$
1 follow-up statement
000 WWUS54 KLCH 171535 SVSLCH SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LAKE CHARLES LA 1035 AM CDT FRI JUN 17 2005 LAC009-079-171600- /O.CON.KLCH.SV.W.0071.000000T0000Z-050617T1600Z/ RAPIDES LA-AVOYELLES LA- 1035 AM CDT FRI JUN 17 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 1100 AM CDT FOR AVOYELLES AND RAPIDES PARISHES... AT 1034 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM BOYCE TO 21 MILES NORTHEAST OF BROUILLETTE..MOVING SOUTHEAST AT 25 MPH. SEVERE THUNDERSTORMS WILL BE NEAR... BALL BY 1040 AM CDT HOLLOWAY BY 1045 AM CDT DEVILLE BY 1055 AM CDT ALEXANDRIA...KOLIN...PINEVILLE AND 6 MILES NORTH OF CENTERPOINT BY 1100 AM CDT IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LAT...LON 3165 9300 3169 9201 3113 9173 3116 9253 $$ MM
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 17, 3:25 AM CDT, 6 hours 33 minutes earlier.
Area forecast discussion, Jun 17, 3:25 AM CDT, 6 hours 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAKE CHARLES LA 325 AM CDT FRI JUN 17 2005 .SYNOPSIS...HATE TO SOUND LIKE A BKN RECORD BUT LATE NGT SFC ANALYSIS SHOWS A STNRY FNTL BOUNDARY DRAPED FROM NWRN/N-CNTL SE TOWARD THE FLORIDA PARISHES OF SERN LA. WATER VAPOR IMAGERY ALSO LOOKS RATHER STAGNANT W/ UPR LOWS OVER THE GREAT LAKES & OFF THE PAC NW CST WHILE A STRONG RIDGE DOMINATES THE PLAINS. SAT IMAGERY/LTG DATA SHOW MCS DU SOIR CROSSING ERN OK AND MOVING SE. UNLIKE 24 HR AGO THIS SYSTEM HASNT SHOWN MUCH SIGN OF WEAKENING AS CLOUD TOP TEMPS & LTG STRIKES HAVE ERMAINED ABOUT STATUS QUO SINCE MIDNIGHT. AS FAR AS THE FCST AREA...LINGERING CI FROM EARLIER CONVECTION IS DOTTING THE SKIES BUT RADARS ARE QUIET FOR THE MEANTIME. && .DISCUSSION...BUMPED UP THE POPS FOR TODAY W/ ENTIRE FCST AREA NOW LOOKING AT CHC POPS AS MCS CONTINUES TO MOVE TOWARD THE CNTL PORTIONS OF LA. EXPECT THIS FEATURE TO BEGIN WEAKENING DURING THE NEXT FEW HOURS BUT SHOULD BE ENOUGH REMNANTS TO PRODUCE A GOOD CHC OF RW/TRW ACROSS THE ERN ZONES. REST OF THE ZONES WILL SEE A SLIGHTLY LOWER CHC OF RW/TRW THIS AFTN W/ BOUNDARIES FLOATING AROUND AND WORKING ON A STILL VERY MOIST (PWAT NEAR 2 INCHES) AND UNSTABLE (LI -5 OR BETTER) AIRMASS. HAVE HELD TEMPS BACK A BIT AS WELL W/ GOOD CLOUD SHIELD (ESPECIALLY AC/CI) MOVING OVERHEAD THANKS TO CONVECTION. GFS SHOWING ANOTHER MCS DEVELOPING TNGT OVER NRN TX AND DROPPING SE ACROSS THE REGION (NAM NOT QUITE SO OPTIMISTIC). HELD ONTO CHC POPS FOR THE ERN 1/3 OF THE FCST AREA...WILL LET LATER SHIFTS TWEAK UP OR DOWN BASED ON LATER MODEL RUNS. ON SAT THE RIDGE AXIS MOVES A LITTLE CLOSER W/ HEIGHTS BEGINNING TO RISE ACROSS THE REGION AND THE ATMOSPHERE STARTING TO DRY A LITTLE. KEPT SLGT CHC POPS FOR THE AREA SAT AS MOISTURE & LINGERING BOUNDARIES SHOULD BE SUFFICIENT FOR AT LEAST WIDELY SCT CONVECTION IN THE AFTN/EVE HOURS. RIDGE WILL FURTHER GRIP THE REGION SUN INTO EARLY NEXT WEEK...CUTTING OFF PRECIP FOR AT LEAST A FEW DAYS. && .MARINE...GENERALLY LIGHT WINDS WITH MINIMAL RAIN CHANCES EXPECTED INTO THE COMING WEEK. && .AVIATION...VFR CONDITIONS EXPECTED NEXT 24 HR EXCEPT WITH SCT CONVECTION. && .PRELIMINARY POINT TEMPS/POPS... KLCH 92 76 92 74 / 40 20 20 10 KBPT 94 75 93 73 / 30 20 20 10 KAEX 91 71 94 72 / 50 30 20 10 KLFT 92 74 92 74 / 50 30 20 10 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...NONE. TX...NONE. && LGE
Hazardous weather outlook, Jun 17, 6:00 AM CDT, 3 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 600 AM CDT FRI JUN 17 2005 GMZ450-455-470-475-LAZ027>033-041>045-051>055-TXZ180>182-201-215-216- 181100- ACADIA-ALLEN-AVOYELLES-BEAUREGARD-CALCASIEU-CAMERON-EVANGELINE- HARDIN-IBERIA-JASPER-JEFFERSON-JEFFERSON DAVIS-LAFAYETTE- LOWER ST. MARTIN-NEWTON-ORANGE-RAPIDES-ST. LANDRY-ST. MARY-TYLER- UPPER ST. MARTIN-VERMILION-VERNON- INCLUDING THE CITIES OF...WOODVILLE...PORT ARTHUR...ORANGE... NEWTON...KOUNTZE...JASPER...BEAUMONT...OBERLIN...ABBEVILLE... VILLE PLATTE...OPELOUSAS...NEW IBERIA...MORGAN CITY...MARKSVILLE... LEESVILLE...LAKE CHARLES...LAFAYETTE...JENNINGS...DERIDDER... CROWLEY...CAMERON AND ALEXANDRIA .DAY ONE...TODAY AND TONIGHT A CONVECTIVE COMPLEX MOVING INTO NORTHERN LOUISIANA WILL CONTINUE MOVING SOUTHEAST THROUGH THE MORNING HOURS. THIS AREA COULD SKIRT THE PARISHES OF EAST-CENTRAL LOUISIANA AND POSSIBLY THE ATCHAFALAYA BASIN. A THUNDERSTORM OR TWO COULD REACH SEVERE CRITERIA...WITH DAMAGING WINDS APPROACHING 60 MPH AND LARGE HAIL EXCEEDING THREE- QUARTERS OF AN INCH POSSIBLE. THIS AFTERNOON...WEAK BOUNDARIES WILL INTERACT WITH A VERY MOIST UNSTABLE AIRMASS TO PRODUCE SCATTERED SHOWERS AND THUNDERSTORMS. A FEW OF THESE STORMS COULD ALSO REACH SEVERE LIMITS...ONCE AGAIN PRODUCING DAMAGING WINDS OR LARGE HAIL. THESE THUNDERSTORMS WILL LINGER INTO THE EVENING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY WIDELY SCATTERED SHOWERS AND THUNDERSTORMS ARE POSSIBLE AGAIN SATURDAY BEFORE A RIDGE OF HIGH PRESSURE ALOFT MOVES CLOSER TO THE REGION AND SHUTS OFF DAILY SHOWERS AND THUNDERSTORMS. SEVERE WEATHER IS NOT EXPECTED. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTERS, HAM RADIO OPERATORS, AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS... WILL NOT BE REQUIRED TODAY. LGE
In the hours before
Local storm report, Jun 17, 6:14 AM CDT, 3 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
614 AM CDT FRI JUN 17 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 PM MARINE TSTM WIND 25 S CYPREMORT POINT 29.41N 91.77W
06/16/2005 46 MPH GMZ455 LA PUBLIC
REPORTED BY PLATFORM IN EUGENE ISLAND BLOCK 24.
&&
MOGGEDThe office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 16, 7:21 PM CDT | Special Marine Warning | LCH | 54 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.